| Catalog Number |
400SMTSFT0406 |
| Medical Device Problem Codes |
Positioning Failure (1158); Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/22/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-01053.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (aca) using penumbra smart coils (smart coils).During the procedure, while the physician was attempting to deploy a smart coil into the aneurysm, resistance was met and the last five to ten millimeters of the coil was unable to advance out of the other manufacturer's microcatheter and into the aneurysm.Therefore, the smart coil was removed and another manufacturer's coils along with three new smart coils were delivered into the aneurysm.While attempting to deploy another new smart coil into the aneurysm, the physician met resistance again and the last five to ten millimeters of the coil was unable to advance out of the microcatheter and into the aneurysm.Therefore, the smart coil was removed and the procedure was completed using the other manufacturer's coils and the same microcatheter.There was no report of an adverse effect to the patient.